| Model Number |
72400162 |
| Medical Device Problem Codes |
Fluid/Blood Leak (1250); Mechanical Problem (1384); Material Puncture/Hole (1504)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/13/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Concomitant product udi for pump is (b)(4).Concomitant product udi for balloon is (b)(4).The device is not available for analysis; therefore, no physical analysis of the product could be performed.The reported device performance allegation cannot be confirmed.Based on the information available the cause that contributed to the reported event cannot be established.
Event or Problem Description
It was reported that this artificial urinary sphincter (aus), exhibited multiple device issues.The pump was collapsed and demonstrated increased resistance during activation, likely due to an internal mechanical issue.Fluid loss was observed in the pump and the balloon, for which a perforation and a connector-related leak were suspected in each component.Additionally, a hole in the cuff was noted, which may have resulted from material fatigue or localized stress on the component over time.A surgical procedure was performed to remove and replace the aus.No patient complications were reported.
Additional Manufacturer Narrative
Concomitant product udi for pump is (b)(4).Concomitant product udi for balloon is (b)(4).Upon receipt at our quality assurance laboratory, this artificial urinary sphincter (aus) underwent a thorough analysis.The cuff was visually inspected and tested for leaks.Visual inspection had a tear from tool/sharp instrument damage along the lateral edge of the cuff shell towards the adapter.The cuff had a fluid loss due to the tear found.The pump was visually inspected, leak and functionally tested.The pump passed the visual inspection.No damage or abnormalities were found.No leaks were found in the pump.The pump did not pass the field resistor flow rate test, as its output reading was below specification.The tubing with windows quick connect was visually inspected.Contamination obstruction was identified in the tubing with the windows quick connect intact.The leakage test was not performed due to the contamination obstruction.The balloon was visually inspected.Visual inspection revealed that the balloon had folds.The balloon had a tear from tool/sharp instrument damage on the shell.The leakage and functional test were not performed due to the tear found from tool/instrument damage.The tubing was visually inspected and tested for leaks.The tubing passed the visual inspection.No damage or abnormalities were found.No leaks were found in the tubing.Based on the information available and analysis results, the sharp instrument damage is considered a secondary failure; therefore, the allegations of hole/perforation and mechanical issues in the cuff are unable to be confirmed.The reported allegations of fluid leak and hole perforation in the pump were unable to be confirmed as the pump passed the leakage test; however, the pump not passing the functional test confirmed the reported clinical observation of mechanical issue.The reported fluid leak and hole/perforation in the balloon were unable to be confirmed, as the hole was caused by a sharp instrument damage.However, the pump not passing the functional test could affect the product performance.The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.A review of the device instructions for use (ifu) was completed and did not reveal any evidence of device misuse, off label use, or failure to follow instructions.Based on the information available, a conclusion code of cause traced to component failure was assigned to this investigation.
Event or Problem Description